stomach pain and treatment

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MelaB
New Member


Date Joined Aug 2009
Total Posts : 13
   Posted 8/13/2009 7:28 AM (GMT -6)   
Hi- I noticed that I have stomach pain everytime I take my antibiotics. Here is how I take them (recommended by my doctor):
- I take 2 metamucils + 1 full glass of water
- I take the antibiotics with water
- 5 mins later I have a full meal
 
The rest of the time I am fine but after I am finished eating I feel discomfort in my stomach. What could that be?

gorbybelle
Regular Member


Date Joined May 2009
Total Posts : 147
   Posted 8/13/2009 11:38 AM (GMT -6)   
you could try taking the antibiotics half way through your meal or after - sometimes a small variation can make a big difference - are you taking a good probiotic - eg;Acidophilus - to replace the good bacteria in your gut - abx. kill good and bad bacteria.

I have read that many people found eating a couple of 'cracker' biscuits straight after abx. helped with stomach discomfort.

you could always tell your Dr. about this and may get some more suggestions.

good luck

gorbs x

Stunned123
Regular Member


Date Joined Apr 2009
Total Posts : 114
   Posted 8/13/2009 12:03 PM (GMT -6)   
I do not understand taking the Metamucil before the Abx. I would maybe try and take the Metamucil at a different time of day if you are needing it. Unless the Abx. is contraindicated with food, I would go along with what gorbybelle stated and eat some of my meal first, then take the antibiotic. I would think that would help significantly.

RottenDog
Veteran Member


Date Joined Apr 2009
Total Posts : 1013
   Posted 8/13/2009 2:33 PM (GMT -6)   
Stunned123

i am not on abx , but i have to take celerbex every day, and have been on it for over a yr now. it can cause trouble with your stomach. so from day 1 i have taken it in the middle of my meal. and to date i have had no trouble at all.

to me it seems to totally coat my stomach so the meds cant hurt you as badly. JMHO

i do hope you find relief soon :)
   RD
 
still looking for answers.
 
Remember that advice is free, its your choice what you do with it.  :)


CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 8/13/2009 2:44 PM (GMT -6)   
Definitely get on some good probiotics. You need to replace the good bacteria that the antibiotic is killing off.
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

Co-Moderator Lyme Disease Forum


bablymers
Veteran Member


Date Joined Oct 2006
Total Posts : 1458
   Posted 8/14/2009 3:07 AM (GMT -6)   
Hi MelaB,

Welcome to the forum! I'm glad you found us. This is a great place!

I wonder if it could be that you are a little sensitive to the fiber in Metamucil and either need to take a smaller dose, or spread out the doses, or switch to a different fiber? Or maybe you need a digestive enzyme to help you digest all those things together?

I won't bore you with my past experiences with fiber choices, but just say that I do not react the same to all of them. I would tell your doc your experience and ask for suggestions for alternatives to try. It may help you feel better.
 
Also, it could be your are sensitive to the antibiotic.  We had this problem and it became so severe we could no longer continue with the drugs.  Keep your doc informed about how you are doing with the problem.

Best wishes, bablymers mom

Post Edited (bablymers) : 8/14/2009 3:11:32 AM (GMT-6)


MelaB
New Member


Date Joined Aug 2009
Total Posts : 13
   Posted 8/14/2009 10:10 AM (GMT -6)   
Thanks for the warm welcome, Bablymer. I have to admit that I am new to Lyme disease but it is causing me a lot of grief and a lot of tears. I already have hypothyroidism so learning that I was infected by lyme disease was devastating. Apparently, because I started the treatment while I had the bull's eye rash, my chances of curing are much better but still I wonder how I will know that I am cured?
I haven't really experienced any flu-like symptoms, just a little fatigue and some days I feel a little hot. But it is only been 2 weeks since I started the treatment.
 
Do you have any experience with people getting over the disease?

CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 8/14/2009 5:56 PM (GMT -6)   
Hi again Melab,

Other people here have also given you great advice. You may want to look into taking probiotics if you are not on any now. It does help with stomach upset. Sometimes, when your stomach gets upset after taking antibiotics, it's because the good bacteria have been killed off in your gut. This is just a suggestion. But, it may very well be your problem.
**You never know how STRONG you are....until being STRONG is the ONLY choice you have**

Co-Moderator Lyme Disease Forum

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 11:21 PM (GMT -6)
There are a total of 2,884,565 posts in 316,495 threads.
View Active Threads


Who's Online
This forum has 157618 registered members. Please welcome our newest member, kyleds8.
308 Guest(s), 8 Registered Member(s) are currently online.  Details
oldbeek, theHTreturns..., MtnGrlNC, Pirouette, looking4acure, 142, JJ-3, Scooterbuglyme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer